I have a neuro appointment next week and I want to clarify some things before I go so I don't sound "too" stupid :)
I think I have restless leg syndrome. Although when I read about it, it doesn't really sound like me. Here's what happens. When I'm resting, usually at night, my legs get really really achey (achy) and they do feel like they havve to move. But I dont' start moving them. What happens is that my legs have a giant twitch/spasm/? They just out and then they feel fine until the next one. Sometimes both go at once and my whole lower body spasms at once. Or is that a spasm? I want to use the right terminology. Is this RLS?
Also, I've had a back pain for the last 4 months right between my shoulder blades, right on my spine. I've had it xray'd and nothing showed up. I think it's a physical thing. But now I'm getting where I can't move my neck because of pain all of a sudden when turning my neck. It's a very bad pain. Then sometimes now, my back spasms?? where I feel a moment of panic like "oh no I can't move", but than it subsides. very painful as well.
Is that spasms? Is that physical or could it be MS related? I have no DX right now. My doctor isn't looking at anything physical or otherwise!
Are these things for the neurologist or not? I don't want to go in looking like a dunce.
Both the back and the legs could be related the muscle spasms and MS. Many PwMS have leg issues at night. It isn't RLS per say. For PwMS it is more a manifestation of MS that starts in the CNS.
RLS is a peripheral disease. Primary RLS is considered idiopathic or with no known cause. Secondary RLS often has a sudden onset after age 40, and may be associated with specific medical conditions or certain drugs,
The leg pain and movements in PwMS can be controlled with antispasmodics and skeletal muscle relaxants.
The same muscle spasms can effect the back. You should bring both of these issues up with the neurologist.
I agree with Bob. It could be MS or it could be something else. You should be very descriptive when you go to the neuro next week.
And for some reason, people with MS have a higher incidence of RLS then the general population. From what you wrote, my legs are a lot like yours are at night. I get the back spasms too, and issues with my neck. And I have MS.
I hope you have found a good neuro, and they can help you figure it all out.
Yup, I completely agree. Just tell the doctor what you experience and let them figure it out. Trying to figure it out yourself will exclude possible diagnoses.
I have similar symptoms to yours. Here's what happens to me: In the morning, when I try to move my legs, they tense up - all of the muscles in the thigh and calf tense, and my leg goes into a bent position, with the toes up. Sometimes it's both legs, sometimes just one. I've tried moving them very carefully to the edge of the bed, but it doesn't help. The slightest aggravation and they BLAM! tense up. I also get this during the day, if I haven't moved very much. I'll try to stand up and my legs will tense up. I have to wait for them to relax so I can move.
I also get a similar problem in my back. I used to get this weird tingling in my torso, which was a warning sign that my back was about to go FLING! and either arch forward or arch backward. Sometimes my head would be carried along with it. Now I don't get the weird tingling, just the FLING!
My old neuro said it was myoclonus. My new neuro hasn't weighed in on it yet.
Thanks for your comments guys. Yes, your right I should tell him all the symptoms and let him be the doctor! It seems like once your in the appointment though, they're not really listening so then I get flustered and don't really explain properly!
I don't know! This is all so confusing - which is why it's good to get some of it out before I go to the doc. At least this way, I can play it over a few times and actually get straight how I feel.
My thighs always have a deep ache deep inside them ( I know makes no sense and no doctor actually listens). But the ache is worse before the jerk. Maybe that's tensing up. I think they feel tense in general all the time.
I was just going to post on something similar, which I still may - BUT - I feel I have both myoclonic jerks AND RLS. I think the jerks are caused by meds though. When I was given Lyrica years ago, I started doing it and stopped and it stopped. Since then I'll get it for no apparent reason though.
Then about a month ago, I started getting RLS all over my body. I tried to think of new drugs , which I had started for Diabetes, so stopped them, then stopped Statins, and still nothing went away. I waited for a LONG time and it didn't go away. I thought I would go nuts. I felt like my muscles all had lactic acid in them and they had to be tensed, moved, etc., or else I'd go insane. I'd be so sore the next day and yet it would start over again. My doctor started me on a new drug (sorry can't think of it right now) but not sure if that is what helped or if it just got better.
It's so hard to sort it all out!!!!!! And I agree that it's good to have what you're going to say ready before you go to the doctor - or else the appt is hyjacked and over and you're out the door and wonder if you know anything new! HA! At least that's how some of mine go and I have a nice doc (Internist, not neuro)
Neurontin is a common drug given to people with uncontrollable movements. It's possible that's what they gave you, Jan. I guess that's where I'll be in a few years - I'm already having problems with jerks during the day in my legs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.